Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 19, 2020, 7:10 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2020, 7:10 PM CDT (00:10 UTC)
- Expired
- Mar 19, 2020, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 7:11 PM CDT | TSTM WND DMG | 5 Nw Bruno, AR | DAMAGE WAS REPORTED AT BRUNO-PYATT SCHOOL. |
| Mar 19, 7:30 PM CDT | TSTM WND GST 68 | 3 N Mountain Home, AR | |
| Mar 19, 7:30 PM CDT | TORNADO | 1 N Whiteville, AR | NWS STORM SURVEY FOUND AN EF-1 TORNADO THAT BEGAN 3 MILES NNE OF GASSVILLE AND ENDED 3 MILES W OF MOUNTAIN HOME. THE DAMAGE PATH WAS 600 YARDS WIDE AND 2.16 MILES LONG. SEVERAL LARGE TREES WERE UPROOTED OR SNAPPED, WITH OUTBUILDINGS DAMAGED. A LARGE TREE WAS U |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
177
WFUS54 KLZK 200010
TORLZK
ARC005-089-200100-
/O.NEW.KLZK.TO.W.0013.200320T0010Z-200320T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
710 PM CDT Thu Mar 19 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Marion County in north central Arkansas...
Northern Baxter County in north central Arkansas...
* Until 800 PM CDT.
* At 710 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pyatt, or near Yellville, moving northeast at 45
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mountain Home... Bull Shoals...
Yellville... Gassville...
Flippin... Lakeview in Baxter County...
Pyatt... Arkawana...
Ozark Regional Airport... Gamaliel Landing...
Lakeway... Fawn Park...
Bull Shoals State Park... Colfax...
Dodd City... Ozark Isle...
Cotter... Summit...
Midway in Baxter County... Fairview in Marion County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3635 9215 3634 9216 3615 9281 3621 9286
3630 9285 3650 9252 3650 9215
TIME...MOT...LOC 0010Z 236DEG 40KT 3624 9277
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh4 follow-up statements
485
WWUS54 KLZK 200023
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
723 PM CDT Thu Mar 19 2020
ARC005-089-200100-
/O.CON.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Marion AR-Baxter AR-
723 PM CDT Thu Mar 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL
MARION AND NORTHERN BAXTER COUNTIES...
At 723 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Flippin, or near Bull Shoals, moving northeast at 45
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mountain Home... Bull Shoals...
Gassville... Flippin...
Lakeview in Baxter County... Arkawana...
Ozark Regional Airport... Gamaliel Landing...
Fawn Park... Bull Shoals State Park...
Colfax... Cotter...
Summit... Midway in Baxter County...
Fairview in Marion County... Clarkridge...
Gamaliel... Oakland...
Three Brothers... Robinson Point Landing...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3635 9215 3634 9216 3623 9265 3626 9269
3636 9269 3650 9252 3650 9215
TIME...MOT...LOC 0023Z 236DEG 40KT 3632 9262
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh870
WWUS54 KLZK 200034
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
734 PM CDT Thu Mar 19 2020
ARC089-200043-
/O.CAN.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Marion AR-
734 PM CDT Thu Mar 19 2020
...THE TORNADO WARNING FOR CENTRAL MARION COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Arkansas.
LAT...LON 3635 9215 3634 9216 3626 9251 3630 9260
3642 9262 3650 9252 3650 9215
TIME...MOT...LOC 0033Z 238DEG 32KT 3636 9250
$$
ARC005-200100-
/O.CON.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Baxter AR-
734 PM CDT Thu Mar 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN
BAXTER COUNTY...
At 733 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Ozark Regional Airport, or near Bull Shoals, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mountain Home... Bull Shoals...
Gassville... Lakeview in Baxter County...
Arkawana... Ozark Regional Airport...
Gamaliel Landing... Fawn Park...
Bull Shoals State Park... Colfax...
Cotter... Midway in Baxter County...
Fairview in Marion County... Clarkridge...
Gamaliel... Oakland...
Three Brothers... Robinson Point Landing...
Henderson... Norfork Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3635 9215 3634 9216 3626 9251 3630 9260
3642 9262 3650 9252 3650 9215
TIME...MOT...LOC 0033Z 238DEG 32KT 3636 9250
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
44061
WWUS54 KLZK 200046
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
746 PM CDT Thu Mar 19 2020
ARC005-200100-
/O.CON.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Baxter AR-
746 PM CDT Thu Mar 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN BAXTER COUNTY...
At 745 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Fawn Park, or near Mountain Home, moving northeast
at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mountain Home... Arkawana...
Fawn Park... Gamaliel Landing...
Midway in Baxter County... Clarkridge...
Robinson Point Landing... Gamaliel...
Henderson... Norfork Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3635 9215 3634 9216 3632 9238 3635 9244
3643 9248 3650 9242 3650 9215
TIME...MOT...LOC 0045Z 243DEG 41KT 3642 9233
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
44219
WWUS54 KLZK 200049
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
749 PM CDT Thu Mar 19 2020
ARC005-200100-
/O.CON.KLZK.TO.W.0013.000000T0000Z-200320T0100Z/
Baxter AR-
749 PM CDT Thu Mar 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN BAXTER COUNTY...
At 749 PM CDT, a confirmed tornado was located near Fawn Park, or 7
miles northeast of Mountain Home, moving northeast at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mountain Home... Arkawana...
Fawn Park... Gamaliel Landing...
Midway in Baxter County... Clarkridge...
Robinson Point Landing... Gamaliel...
Henderson... Norfork Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3635 9215 3634 9216 3632 9238 3635 9244
3643 9248 3650 9242 3650 9215
TIME...MOT...LOC 0049Z 238DEG 36KT 3642 9230
TORNADO...OBSERVED
HAIL...0.00IN
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 19, 6:41 PM CDT, 29 minutes earlier.
Area forecast discussion, Mar 19, 6:41 PM CDT, 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 641 PM CDT Thu Mar 19 2020 .AVIATION... Showers/storms will move through the area tonight, with conditions restricted locally to mvfr or ifr within areas of precipitation. After precip diminishes later tonight, expect low clouds to fill back in. Conditions will improve toward the end of the period. && .PREV DISCUSSION...(ISSUED 213 PM CDT Thu Mar 19 2020) SHORT TERM...Today Through Saturday Night Showers will continue moving through the state this afternoon, becoming more defined along a line of convection later this evening. A 500mb wave with strong vorticity advection will move northeast through Kansas and Missouri this evening, bringing colder air aloft to the southern Plains. Strong surface winds out of the S/SW have been carrying warm, moist air into the state, increasing surface temperatures into the 70s and dewpoints into the 60s and lower 70s. Winds have been observed up to 30mph today in parts of the state. A low level jet will continue to bring increased windspeeds through this evening. Surface heating has been slow, due to widespread cloud cover, however, we're starting to see some breaks in the clouds over western Arkansas. If this trend continues, surface temperatures will warm to the mid 70s to lower 80s, enhancing surface-based CAPE. If cloud cover persists, highs will be just a little lower, in the low/mid 70s to lower 80s. A line of convection will move through the state today and could become severe through this evening. Forecast soundings show SBCAPE >1000-2000 J/kg, with moderate shear values favoring supercells and bowing thunderstorms. Therefore, damaging winds will be the main threat, though isolated large hail and tornadoes will also be possible. Flash flooding will also be a concern today as these storms move through the area. Flooding is more due to the saturated ground from recent rainfall than it is from total forecast accumulation from the storms tonight, which will range from 1/4" to 1 1/2" with higher amounts possible in severe storms. The cold front associated with this system will lower temperatures tonight through Saturday morning, with lows Friday morning in the mid 40s in NW AR, mid to upper 60s in central and southern AR. High pressure will build into the region following this system and winds will shift to a more Nerly direction. Temperatures will only increase to the lower 50s to lower 70s Friday afternoon. Saturday morning lows will drop to the lower 30s (subfreezing) in Nern AR, dropping to the 40s elsewhere in the state. Highs Sat in the lower 50s to lower 60s. LONG TERM...Saturday Night Through Thursday The extended period will remain largely unsettled as several shortwave troughs and weak surface boundaries sweep through the region. Westerly flow aloft will be in place Saturday night, becoming slightly more southerly through Sunday as a weak wave moves over the state. This, coupled with another shortwave trough moving through the central plains on Tuesday, will bring rain chances back to the forecast through early portions of next week. Southerly surface winds will return to the state late Monday, which will help advect warmer and more moist air into the region. This will result in rather high PWAT values across Arkansas, and could bring additional heavy rain to already saturated soils on Tuesday. Therefore, we will continue to monitor for the risk of flash flooding as well as any impacts to already flooded rivers. Temperatures will show quite the warming trend as lows on Saturday in the 30s and 40s and highs in the lower 50s and 60s warm nearly 20 degrees through the end of next week. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until midnight CDT tonight FOR Baxter-Boone- Fulton-Johnson-Logan-Marion-Montgomery-Newton-Polk-Pope-Scott- Searcy-Yell. && Aviation...57
Hazardous weather outlook, Mar 19, 2:30 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 230 PM CDT Thu Mar 19 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 230 PM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Thunderstorms are expected across the area this afternoon through late this evening. Some storms could become strong to severe with damaging winds and tornadoes the main concerns. Locally heavy rainfall will also be possible across mainly western and northern locations, and some localized flash flooding could occur. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Rain will continue over southern Arkansas on Friday before exiting toward the Gulf Coast. It will turn much cooler, with a freeze likely in parts of the Ozark Mountains Saturday morning. Unsettled weather is in the forecast Sunday through Wednesday, with scattered showers and a few rumbles of thunder at times. Even so, impacts will be minor. No severe weather is expected, and any flash flooding will be localized. Rivers in southern and eastern sections of the state will remain elevated. .Spotter Information Statement... Spotter Activation May Be Needed Thursday Evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 38 min |
| Mar 19, 7:13 PM CDT | Tornado Warning | LZK | Logan, Scott, Yell | 47 min |
| Mar 19, 7:35 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 40 min |
| Mar 19, 7:50 PM CDT | Flash Flood Warning | LZK | Logan, Yell | 3 hr |
| Mar 19, 7:53 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 22 min |
| Mar 19, 7:55 PM CDT | Tornado Warning | LZK | Baxter, Fulton | 20 min |
| Mar 19, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 40 min |
| Mar 19, 8:08 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 52 min |
| Mar 19, 8:12 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 48 min |
| Mar 19, 8:22 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 38 min |
| Mar 19, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 32 min |
| Mar 19, 8:51 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Searcy, Stone, Van Buren | 39 min |
| Mar 19, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Scott, Yell | 37 min |
| Mar 19, 9:01 PM CDT | Flash Flood Warning | LZK | Conway, Pope, Searcy, Van Buren, Yell | 2 hr |
| Mar 19, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Pope, Van Buren, Yell | 44 min |
| Mar 19, 9:07 PM CDT | Tornado Warning | LZK | Conway, Pope, Yell | 38 min |
| Mar 19, 9:14 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 46 min |
| Mar 19, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 25 min |
| Mar 19, 9:29 PM CDT | Tornado Warning | LZK | Independence, Izard, Sharp, Stone | 46 min |
| Mar 19, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Sharp, Stone | 45 min |
| Mar 19, 9:45 PM CDT | Special Weather Statement | LZK | Garland, Perry | 45 min |
| Mar 19, 10:17 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 43 min |
| Mar 19, 10:26 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 34 min |
| Mar 19, 10:47 PM CDT | Special Weather Statement | LZK | White | 28 min |
| Mar 19, 10:54 PM CDT | Special Weather Statement | LZK | Clark, Hot Spring | 51 min |
| Mar 19, 11:14 PM CDT | Special Weather Statement | LZK | Jackson, White, Woodruff | 46 min |
| Mar 19, 11:30 PM CDT | Special Weather Statement | LZK | Grant | 45 min |
| Mar 19, 11:37 PM CDT | Special Weather Statement | LZK | Jackson | 38 min |
| Mar 20, 12:56 AM CDT | Special Weather Statement | LZK | Arkansas, Jefferson | 34 min |
| Mar 20, 9:54 AM CDT | River Flood Warning | LZK | Conway, Perry | 48 hr |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.